Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Contents of Volume 72, Number 243
HTML articles powered by AMS MathViewer
View front and back matter from the print issue

A conforming finite element method for overlapping and nonmatching grids
Yunqing Huang and Jinchao Xu PDF
Math. Comp. 72 (2003), 1057-1066
Local problems on stars: A posteriori error estimators, convergence, and performance
Pedro Morin, Ricardo H. Nochetto and Kunibert G. Siebert HTML | PDF
Math. Comp. 72 (2003), 1067-1097
Finite element approximation of spectral problems with Neumann boundary conditions on curved domains
Erwin Hernández and Rodolfo Rodríguez PDF
Math. Comp. 72 (2003), 1099-1115
Hybrid finite element methods for the Signorini problem
F. Ben Belgacem and Y. Renard PDF
Math. Comp. 72 (2003), 1117-1145
Finite element superconvergence on Shishkin mesh for 2-D convection-diffusion problems
Zhimin Zhang PDF
Math. Comp. 72 (2003), 1147-1177
The $hp$-local discontinuous Galerkin method for low-frequency time-harmonic Maxwell equations
Ilaria Perugia and Dominik Schötzau PDF
Math. Comp. 72 (2003), 1179-1214
An overlapping domain decomposition preconditioner for a class of discontinuous Galerkin approximations of advection-diffusion problems
Caroline Lasser and Andrea Toselli PDF
Math. Comp. 72 (2003), 1215-1238
On the convergence of high resolution methods with multiple time scales for hyperbolic conservation laws
Robert Kirby PDF
Math. Comp. 72 (2003), 1239-1250
On the convergence of entropy consistent schemes for lubrication type equations in multiple space dimensions
Günther Grün PDF
Math. Comp. 72 (2003), 1251-1279
Analysis of multilevel methods for eddy current problems
R. Hiptmair PDF
Math. Comp. 72 (2003), 1281-1303
How to prove that a preconditioner cannot be superlinear
S. Serra Capizzano and E. Tyrtyshnikov PDF
Math. Comp. 72 (2003), 1305-1316
A family of hybrid conjugate gradient methods for unconstrained optimization
Yu-Hong Dai PDF
Math. Comp. 72 (2003), 1317-1328
The spectra of large Toeplitz band matrices with a randomly perturbed entry
A. Böttcher, M. Embree and V. I. Sokolov PDF
Math. Comp. 72 (2003), 1329-1348
$L_p$-error estimates for “shifted” surface spline interpolation on Sobolev space
Jungho Yoon PDF
Math. Comp. 72 (2003), 1349-1367
Piecewise quadratic trigonometric polynomial curves
Xuli Han PDF
Math. Comp. 72 (2003), 1369-1377
Newton-Cotes integration for approximating Stieltjes (generalized Euler) constants
Rick Kreminski PDF
Math. Comp. 72 (2003), 1379-1397
The approximate inverse in action II: convergence and stability
Andreas Rieder and Thomas Schuster PDF
Math. Comp. 72 (2003), 1399-1415
Efficient solution of rational conics
J. E. Cremona and D. Rusin PDF
Math. Comp. 72 (2003), 1417-1441
A fast algorithm for testing reducibility of trinomials mod 2 and some new primitive trinomials of degree 3021377
Richard P. Brent, Samuli Larvala and Paul Zimmermann PDF
Math. Comp. 72 (2003), 1443-1452
Short universal generators via generalized ratio-of-uniforms method
Josef Leydold PDF
Math. Comp. 72 (2003), 1453-1471
Hidden number problem with hidden multipliers, timed-release crypto, and noisy exponentiation
Nick A. Howgrave-Graham, Phong Q. Nguyen and Igor E. Shparlinski PDF
Math. Comp. 72 (2003), 1473-1485
Sums of heights of algebraic numbers
Gregory P. Dresden PDF
Math. Comp. 72 (2003), 1487-1499
The tame kernel of imaginary quadratic fields with class number 2 or 3
Hong You and Sheng Chen PDF
Math. Comp. 72 (2003), 1501-1509
On the orbit-stabilizer problem for integral matrix actions of polycyclic groups
Bettina Eick and Gretchen Ostheimer PDF
Math. Comp. 72 (2003), 1511-1529
Computing the multiplicative group of residue class rings
Florian Heß, Sebastian Pauli and Michael E. Pohst PDF
Math. Comp. 72 (2003), 1531-1548
Odd perfect numbers have a prime factor exceeding $10^{7}$
Paul M. Jenkins PDF
Math. Comp. 72 (2003), 1549-1554
The twenty-fourth Fermat number is composite
Richard E. Crandall, Ernst W. Mayer and Jason S. Papadopoulos PDF
Math. Comp. 72 (2003), 1555-1572

Book Reviews
Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Finite Markov chains and algorithmic applications, by O. Häggström.
Computational methods for inverse problems, by Curtis R. Vogel.
The finite element method for elliptic problems, by P. G. Ciarlet.
Reviewer: Denis Talay
Reviewer: Martin Burger
Reviewer: Lars B. Wahlbin
Review information PDF
Math. Comp. 72 (2003), 1573-1576